Alert archive / Tennessee / Tornado Warnings in 2022
Tornado Warning 27, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 30, 2022, 6:03 PM CDT for 6 counties in Tennessee. It was in force for 27 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2022, 6:03 PM CDT (23:03 UTC)
- Expired
- Mar 30, 2022, 6:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Chester County, TN, Crockett County, TN, Fayette County, TN, Hardeman County, TN, Haywood County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 78 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 6:20 PM CDT | TSTM WND DMG | 4 W Bemis, TN | MADISON COUNTY SHERIFFS OFFICE WITH MAJOR STRUCTURAL DAMAGE. |
| Mar 30, 6:20 PM CDT | TSTM WND DMG | Jackson, TN | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM JACKSON. ROOF CAME OFF AT THE FORREST COVE NURSING HOME NEAR THE HOSPITAL. WINDOW BLOWN OUT AT THE HOSPITAL AS WELL. SEVERAL LARGE TREES DOWN IN JACKSON. |
| Mar 30, 6:20 PM CDT | TSTM WND DMG | Jackson, TN | EXTENSIVE DAMAGE TO THE PLANT ON SMITH LN NEAR MKL AIRPORT. ALSO NUMEROUS REPORTS OF TREES DOWN NEAR THE JACKSON HOSPITAL. |
| Mar 30, 6:20 PM CDT | TSTM WND DMG | Jackson, TN | STRUCTURAL DAMAGE AT THE FORREST COVE NURSING HOME NEAR THE HOSPITAL. WINDOW BLOWN OUT AT THE HOSPITAL AS WELL. |
| Mar 30, 6:23 PM CDT | TSTM WND GST 60 | 5 Wnw Bemis, TN | 60 MPH WIND GUST MEASURED BEFORE SITE LOST POWER. |
| Mar 30, 6:26 PM CDT | TSTM WND DMG | 1 Sse Jackson, TN | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 SSE JACKSON. DAMAGED POWER LINES DUE A FALLEN TREE AT CAMPBELL STREET AND DEADERICK ST. |
| Mar 30, 6:26 PM CDT | TSTM WND DMG | 1 W Jackson, TN | DAMAGE WEST AND SOUTH OF JMCGH IN JACKSON. TREES ON POWER LINES, SOME ROOFS GONE AND TREES ON HOUSES. |
| Mar 30, 6:27 PM CDT | TSTM WND DMG | 1 Sse Jackson, TN | DAMAGED POWER LINES DUE A FALLEN TREE AT CAMPBELL STREET AND DEADERICK ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:16 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
504
WFUS54 KMEG 302303
TORMEG
TNC023-033-047-069-075-113-302330-
/O.NEW.KMEG.TO.W.0027.220330T2303Z-220330T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
603 PM CDT Wed Mar 30 2022
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southeastern Crockett County in western Tennessee...
Northeastern Fayette County in western Tennessee...
Northwestern Hardeman County in western Tennessee...
Southeastern Haywood County in western Tennessee...
Southwestern Madison County in western Tennessee...
West central Chester County in western Tennessee...
* Until 630 PM CDT.
* At 603 PM CDT, a severe thunderstorm producing a tornado was
located near Whiteville, or 11 miles northwest of Bolivar, moving
northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Jackson, Henderson, Chickasaw State Forest, Chickasaw State Park,
Whiteville, Bemis, Adair, Hillville, Cloverport, Mercer, Gadsden,
Toone, Medon, Neely, Pinson, Huntersville, Westover, Madison Hall,
Uptonville and Teague.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3546 8861 3527 8915 3534 8924 3540 8927
3541 8928 3579 8899
TIME...MOT...LOC 2303Z 239DEG 38KT 3537 8918
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SWB1 follow-up statement
682
WWUS54 KMEG 302316 RRA
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
616 PM CDT Wed Mar 30 2022
TNC047-302326-
/O.CAN.KMEG.TO.W.0027.000000T0000Z-220330T2330Z/
Fayette TN-
616 PM CDT Wed Mar 30 2022
...THE TORNADO WARNING FOR NORTHEASTERN FAYETTE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for western
Tennessee.
LAT...LON 3546 8861 3534 8896 3554 8917 3579 8899
TIME...MOT...LOC 2316Z 239DEG 38KT 3544 8903
$$
TNC023-033-069-075-113-302330-
/O.CON.KMEG.TO.W.0027.000000T0000Z-220330T2330Z/
Crockett TN-Hardeman TN-Haywood TN-Madison TN-Chester TN-
616 PM CDT Wed Mar 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHEASTERN CROCKETT...NORTH CENTRAL HARDEMAN...EAST CENTRAL
HAYWOOD...SOUTHWESTERN MADISON AND WEST CENTRAL CHESTER COUNTIES...
At 616 PM CDT, a severe thunderstorm producing a tornado was located
over Mercer, or 11 miles west of Chickasaw State Forest, moving
northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Jackson, Henderson, Chickasaw State Park, Chickasaw State Forest,
Bemis, Adair, Cloverport, Mercer, Gadsden, Toone, Medon, Neely,
Pinson, Huntersville, Westover, Madison Hall, Uptonville, Teague,
Leighton and Malesus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3546 8861 3534 8896 3554 8917 3579 8899
TIME...MOT...LOC 2316Z 239DEG 38KT 3544 8903
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SWBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 30, 3:12 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 30, 3:12 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
312 PM CDT Wed Mar 30 2022
.DISCUSSION...
Severe weather is ongoing across much of the Midsouth and is
expected to continue in portions of west Tennessee and northeast
Mississippi through 9-10pm. Low-level shear remains quite
strong per regional VWP data -- 850 mb winds are around 50 kts from
Jackson, MS to Memphis. Damaging wind gusts will continue to be a
threat as this line moves into temperatures in the lower 70s and
dewpoints in the low to mid 60. Farther north into northeastern
Arkansas and western Tennessee, buoyancy is less owing to cloud
cover; however, low /mid-level winds remain very strong.
Strong, possibly damaging wind is also ongoing across the
Midsouth, that is not associated with thunderstorms. Numerous
gusts have been observed in the mid to upper 40 mph range. Well
ahead of the line of thunderstorms, a 53 mph gradient wind was
observed at Tupelo, MS.
Showers, thunderstorms and wind should taper off overnight. Lows
will fall into the 40s across most of the Midsouth.
Surface high pressure will build in tomorrow followed by a weak
ridge aloft Friday. As a result, dry conditions are expected.
Morning lows will be in the 40s Thursday and in the mid to upper
30s Friday. Expect high temperatures in the mid 50s to mid 60s
each day.
Temperatures will trend warmer over the weekend. Afternoon highs
should warm back into the mid 60s to mid 70s. There may be a few
showers early Saturday as a quick moving shortwave moves from
southwest Missouri, across the Midsouth and into middle Tennessee.
The warming trend will continue Monday. A trough will deepen over
the western US Sunday into early next week setting up southwest
flow across the Midsouth. Tuesday into Wednesday rain and
thunderstorms are expected to return to the Midsouth as another
dynamic storm system moves across the middle and lower Mississippi
River valley.
30
&&
.AVIATION...18Z TAF Set
Southerly winds are increasing across the Mid-South. Seeing gusts
up to 30 KTS already. Speeds will continue to increase this
afternoon until a line of convection moves through the region.
Did not change the timing of the convection much. Still expecting
line to move through KJBR between 19-22Z, KMEM between 20-23Z,
KMKL between 21-24Z, and KTUP between 22-01Z. MVFR CIGS will
spread into the area behind the convection and will persist at
KMKL and KTUP through 15-17Z. Winds will subside after the
convection but will still remain gusty.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...High Wind Warning until 7 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...High Wind Warning until 7 PM CDT this evening for Dunklin-
Pemiscot.
MS...High Wind Warning until 7 PM CDT this evening for Alcorn-Benton
MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...High Wind Warning until 7 PM CDT this evening for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Mar 30, 11:59 AM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1159 AM CDT Wed Mar 30 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-311900- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1159 AM CDT Wed Mar 30 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Severe weather is likely across the entire Mid-South. The greatest risk is across north Mississippi. The primary hazards are damaging wind and tornadoes. A secondary hazard includes flash flooding. Timing of severe storms will be most likely over east Arkansas and the Missouri Bootheel during late morning to early afternoon, and over west Tennessee and north Mississippi in the early to late afternoon. In addition to the severe weather threat, very strong non- thunderstorm wind with gusts to 60 mph are expected across the entire Mid-South. The wind will be sufficiently strong to cause tree damage and power outages. It will also make travel difficult, especially for high profile vehicles and particularly on east- west highways. Strong wind may also result in localized blowing dust around freshly plowed fields resulting in diminished visibility. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today.
In the hours before
Local storm report, Mar 30, 5:14 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
514 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM FUNNEL CLOUD 6 E BATESVILLE 34.32N 89.83W
03/30/2022 PANOLA MS PUBLIC
FUNNEL CLOUD NEAR HWY 315 & HWY 6.
0440 PM TSTM WND DMG CHARLESTON 34.01N 90.06W
03/30/2022 TALLAHATCHIE MS EMERGENCY MNGR
REPORTS OF SOMEONE TRAPPED IN A HOUSE, AS
WELL AS TREES AND POWER LINES DOWN
THROUGHOUT THE COUNTY.
&&Local storm report, Mar 30, 5:19 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
519 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG HARMONTOWN 34.53N 89.65W
03/30/2022 LAFAYETTE MS TRAINED SPOTTER
ESTIMATED WIND GUST 60MPH 3 MI NORTH OF
SARDIS LAKE. ALSO HAS TREES DOWN AROUND THE
AREA.
&&Local storm report, Mar 30, 5:27 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
527 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG MARIE 35.61N 90.08W
03/30/2022 MISSISSIPPI AR EMERGENCY MNGR
DAMAGE TO HOME WITH SIDING OFF HOME IN
MARIE.
&&
TLSJRLocal storm report, Mar 30, 5:37 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
537 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG NORTH TUNICA 34.70N 90.38W
03/30/2022 TUNICA MS EMERGENCY MNGR
BUILDING WITH ROOF TORN OFF, WIDESPREAD
POWER OUTAGES.
0400 PM TSTM WND DMG 3 SE TUNICA 34.66N 90.34W
03/30/2022 TUNICA MS EMERGENCY MNGR
HWY 61 & JOSEPHINE RD, POWER POLE SNAPPED
AND OVERTURNED CENTER PIVOT.
&&Local storm report, Mar 30, 5:46 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
546 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG 1 N SOUTHAVEN 34.99N 90.00W
03/30/2022 DESOTO MS FIRE DEPT/RESCUE
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
N SOUTHAVEN. A ROOF COLLAPSED ON A WAREHOUSE
AT I-55 AND STATELINE RD.
&&Local storm report, Mar 30, 5:51 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
551 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG DYESS 35.59N 90.21W
03/30/2022 MISSISSIPPI AR EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
DYESS. ROOF TORN OFF A MOBILE HOME ALONG
WITH TREE DAMAGE IN DYESS, A PIVOT FLIPPED
OVER, AND SIDING OFF THE SIDE OF THE HOUSE.
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:44 AM CDT | High Wind Warning | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 16 hr |
| Mar 30, 2:39 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 36 min |
| Mar 30, 3:16 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Tipton | 44 min |
| Mar 30, 3:22 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 53 min |
| Mar 30, 3:39 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Lake, Obion | 51 min |
| Mar 30, 3:39 PM CDT | Tornado Warning | MEG | Lauderdale | 51 min |
| Mar 30, 4:04 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 41 min |
| Mar 30, 4:06 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lauderdale, Obion | 39 min |
| Mar 30, 4:17 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 23 min |
| Mar 30, 4:42 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 48 min |
| Mar 30, 4:48 PM CDT | Areal Flood Advisory | MEG | Dyer, Lauderdale, Shelby, Tipton | 101 min |
| Mar 30, 4:53 PM CDT | Tornado Warning | MEG | Shelby | 37 min |
| Mar 30, 5:09 PM CDT | Tornado Warning | MEG | Fayette, Shelby | 36 min |
| Mar 30, 5:12 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Shelby, Tipton | 48 min |
| Mar 30, 5:26 PM CDT | Areal Flood Advisory | MEG | Shelby | 115 min |
| Mar 30, 5:39 PM CDT | Tornado Warning | MEG | Fayette, Hardeman | 36 min |
| Mar 30, 5:59 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 46 min |
| Mar 30, 6:24 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Gibson, Hardeman, Haywood and 2 more | 15 min |
| Mar 30, 6:39 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 66 min |
Nearby
Tornado Warnings in Tennessee, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.